What effect does an intraabdominal abcess have on the joints?What effect does an intraabdominal abcess have on the joints?

I suffered a ruptured diverticulum 8/17 (maybe before but that is when the pain was very intense), and it became an intraabdominal abscess. I have psoriatic arthritis and participate in the databank research. My joints are much more tender (even the small bones in my feet). Is this a sequela to this infection and how long will this symptom last? Should I notify my rheum doc now? Have not been under treatment for quite some times as I was without insurance for 18 months. Thanks for your assistance.

Answers from our Doctors

LUGGENME's picture
Dr. Mike Luggen says:

I would consult with your rheumatologist as soon as possible. It may be that your other physicians have stopped your arthritis medicines (appropriately) and this has resulted in a flare. Or, sometimes stress can cause arthritis to flare. If that were the case, you would need additional therapy, but only your rheumatologist could decide (in consultation with your primary care physician) what treatment would be best under the circumstances.

Answered on: Wednesday, September 22, 2010 - 10:50

Comments

Commenting: Guest
09/22/2010 - 11:13

Dear Dr. Luggen,

Thank you very much for answsering my question. My rheumatologist is hard to get in to see. I have an appointment with her on Monday, but did not realize I should have called her when these additional symptoms started showing up. Now since the appointment is in just a few days I will wait. But, I will not wait should anything like this happen again.

Again, I appreciate your help very much.

Truly,
Joyce Beckman

Add comment